MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER SHEATH, 13 FR; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER SHEATH, 13 FR; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 50-101
Medical Device Problem Codes Collapse (1099); Entrapment of Device (1212); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Perforation of Vessels (2135); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A female in her early 40s was diagnosed with a left upper extremity deep vein thrombosis (dvt).The clot age was approximately 20 days.The patient was scheduled to undergo a thrombectomy with the inari clottriever system.Access was attempted at the left basilic vein.The physician dilated and inserted the clottriever 13 fr sheath.At this point, it was assumed that the dilator became caught on a valve or narrow vein segment.After the funnel was deployed appropriately, the dilator became stuck in the vessel and was unable to be removed.Each attempt to retract the dilator crushed the funnel.The sheath was removed from the patient and additional dilation and ballooning of the access site was performed to remove the dilator; however, the basilic vein tore during device removal.The procedure was aborted and the patient was discharged the same day in stable condition.Additional information was requested from the physician who reported that the patient's veins are very resilient and the vein was expected to close off.
 
Additional Manufacturer Narrative
The inari device was discarded by the user facility and is not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's venous injury was the result of unintended user error where the device was subjected to excessive force.The patient's preexisting condition (paget-schroetter disease) can result in abnormal vasculature and is believed to be a contributing factor.The device instructions for use include the following warning statement, "avoid using excessive force to advance or retract the clottriever sheath and dilator against resistance.If excessive resistance is encountered, remove the device.Excessive force against resistance may result in damage to the clottriever sheath and dilator and/or vessel." vessel dissection and vessel perforation are listed in the device labeling as potential complications.Manufacturer reference #: (b)(4).

Brand Name
CLOTTRIEVER SHEATH, 13 FR
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key17822244
Report Number3020347218-2023-00017
Device Sequence Number6138203
Product Code QEW
UDI-Device Identifier00850291007109
UDI-Public00850291007109
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K221531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Model Number50-101
Device Lot Number23060122
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age42 YR
Patient SexFemale